My phsychiatrist put me on Gabapentin to help my anxiety and insomnia. I have only taken 100mg. 3 times a day. So far I have experienced side effects of dizziness, nausea, and feeling drunk or high. I also feel like I have blurred vision and just an overall weird feeling in my body. Just wondering if this goes away, and if so how long to I have to take it before the side effects go away. Right now it is making me miserable.
Gabapentin - Dizziness, Nausea, Blurred Vision & I Feel Weird. How Long For These Effects Go Away?
- 5 May 2013 by Lee
- 17 March 2019 (4 days ago)
- anxiety, insomnia, generalized anxiety disorder, gabapentin, side effect
Added 5 May 2013:
I have been taking it for one week .
The side effects you mention are common with Gabapentin. They usually become less each day. If they do not start to reduce after a couple of days call your doctor. You may need to take a smaller dose or reduce the number of doses you take a day. Most side effects usually lessen after a short period of time.
For more information on Gabapentin side effect:
It was a recent add on for me. I only take it at night to help with sleep and anxiety. It has definitely helped me sleep better which does help with the anxiety. I am not sure if I will ever be able to take it during the day without feeling a little loopy.
The blurred vision should be reported to your doctor as well as the other side effects as you may need to start on it at a lower dose.
Love those side effects.The hallucinations are better than LSD or EX,and are all legal... I'm a 65yo aging Hippie & I;m terminal... GREAT. but just don't drive your car... VERY DANGEROUS...
Just started taking this neurotin as I have migraines everyday and recently had neck cervical surgery I have been taking it 3 days after a ten day headache and have had no headache slept threw the night but I'm dizzy nauseas and feel disoriented will this go away I'm only taking 100 mg 3xa day !help!!! I have a 4 yr old I can't feel like this all the time !
Me too I started yesterday and feel like you. I wish someone could tell us how long we will need to put up with it.
I was originally prescribed lyrica for extreme lower back pain due to a slipped disk along with sciatica but I was experiencing weight gain plus it's very expensive so I switched to gabapentin about a week ago;I feel awful dizzy,headachy,and an almost constant feeling of faint nausea.I'm thinking about just not taking them;I can't stand feeling nauseous most of all.I don't know how I'll feel about all the pain coming back though is the only problem and I have to go to school and I work and have a two year old
i am having the same dizzy spaced out response. Does it ever go away and still get the pain relief?
I just start taking this medicine. On the 7and I didn't feel like this when I first started and now I got dizzy I can't Harding see I am going to called my doctor and let her how this gabapentin make me feel bof. ad and I am not talking it. Any more. Of this medicine
I have had very serious problems w gabby I noticed very blurry vision. I have been taking 800mg 3x day for a very long period I stopped taking them tapered off does Anyone know if my vision will get better I've also been having stomach issues but have zofran
I am now taking 6ooMgs of Gabapentin 3 times a day for tigeminal nuralgia and i,m suffering badly with nausea, blurred vision and constant dizziness, my doctor told me that it should pass soon but after steadily increasing my dosage to 1800Mgs per day over a six month period i'm beginning to wonder whether i'm ever going to feel normal again. Does anyone else have a similar story with a positive outcome?
I take 800mg twice a day. I have been dealing with the dizziness for some time now and just now realized that it might be this medicine! See, I have high blood pressure and I am diabetic and I work midnights so I have several reasons why I may be dizzy but it has become more annoying and almost debilitating since I started working midnights. I have neuropathy in my legs which have been very painful and so I take gabapentin before my shift and before I lay down... I never connected the 2 until now. So... I think that I will try taking a lower dose and see if I still become dizzy or not.
I was put on Gabapentin 27th December 2017 as a last resort for chronic cough following a bad bout of chronic bronchitis. Since starting I have had severe daily headaches, dreadful dizziness, and nausea. I wondered if it was this as have been on Ventolin nebuliser and Fostair inhaler with little side effects, manageable. I also have trouble sleeping at night and increased appetite therefore increased weight. Local hospital could/would not answer any of my questions so am going private to see a Respiratory Consultant, not cheap, but if I get answers it will be worth it. Next appointment at hospital is not until March. I cannot wait that long.
I am 61 and just started this a couple of weeks ago. I too am dizzy and if I turn my head too fast or look down I get the spins! I have degenerative disc disease and the gabapentin really helps the pain but I hate being dizzy. I am going to try it for a month. Hopefully this side effect goes away!
I just took my first pill 3 hours ago. 300 mg. I’m so dizzy and off balance, I dont think I could take it again. I can’t even leave the couch...
Is this normal?
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 May 2017 • 23 answers
Updated 3 Jul 2013 • 3 answers
Updated 22 Sep 2013 • 2 answers
Updated 26 Jul 2017 • 3 answers
Updated 22 Jul 2017 • 1 answer